I've been taking Selegiline for the past two months and have had halfway decent results with it. Not great but slight improvement all around. I am taking 5mg two times per day. In recent weeks Ive been getting bad headaches, whereas I never got them in the past. After some careful figuring, I figured out that the headaches are caused by a rise in blood pressure due to the drug inhibiting the breakdown of a monoamine called Tyramine. When Tyramine is not removed from someones body, it increases the neurotransmitter Norepinephrine which results in elevated blood pressure. Just sharing this because a hypertensive crisis could be fatal or, worse, cause a debilitating stroke!
Foods high in Tyramine will cause this reaction. I noticed it immediately after eating a turkey sandwich with one slice of Swiss cheese on it. Aged cheese is high in Tyramine. Some other foods to avoid are sauerkraut, salami, soy products, beer, anything smoked or aged, and any fruit, vegetable or meat that is not very fresh. ripening and spoilage increase Tyramine and cooking does not reduce it..
I stopped taking Selegilne a few days ago, but since it has built up in my system, my bp today was still 160. Im going to stop it for 2 weeks, let it settle, and then probably start up again at half the dose. Waiting for my neurologist to call me back to discuss this.